一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (733k)
Article in Japanese

Case Report

A case of chlorpromazine-induced pneumonitis definitively diagnosed by accidental readministration

Aika Suzuki  Susumu Sakamoto  Kazutoshi Isobe  Motohide Iwata  Yujiro Takai  Sakae Homma 

Department of Respiratory Medicine, Toho University Omori Medical Center

ABSTRACT

A 57-year-old man had had schizophrenia since 1979. He had a history of noncompliance with medications. In November 2010, he was admitted to our hospital and diagnosed as pneumonia. Piperacillin/tazobactam and ciprofloxacin were administered, but clinical symptom and laboratory data were not improved. We suspected drug-induced pneumonitis because chest CT scans revealed diffuse bilateral ground-glass opacities and the elevation of serum KL-6. After discontinuation of levomepromazine and chlorpromazine and the administration of prednisolone (50 mg daily), his physical examination and clinical data were improved. But after chlorpromazine was readministered accidentally by a psychiatrist, he had a temperature of 38.4°C, and his chest radiograph was deteriorated. He was diagnosed as chlorpromazine-induced pneumonitis. After discontinuancee of the chlorpromazine, clinical data and chest radiograph were improved. Prednisolone was tapered to 15 mg gradually, and he was discharged from our hospital 41 days after admission. To the best of our knowledge, there are few cases of phenothiazine-induced pneumonitis.

KEYWORDS

Drug-induced lung injury  Chlorpromazine  Levomepromazine  Phenothiazine 

Received 30 May 2012 / Accepted 20 Sep 2012

AJRS, 2(3): 223-227, 2013

Google Scholar